Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 57, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Dec 24, 2012, 3:31 PM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 3:31 PM HST (01:31 UTC)
- Expired
- Dec 28, 2012, 9:55 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
460 WHHW70 PHFO 250131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON DEC 24 2012 ...WINDS AND SEAS INCREASING ACROSS THE HAWAIIAN COASTAL WATERS.. .A LARGE NORTHWEST SWELL AND INCREASING TRADE WINDS WILL CAUSE SMALL CRAFT ADVISORY CONDITIONS ACROSS MOST OF THE AREA. PHZ110>124-251445- /O.NEW.PHFO.SC.Y.0057.121225T0131Z-121226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 PM HST MON DEC 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. COMBINED SEAS OF 10 TO 14 FT. * TIMING...LATE TONIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
11 follow-up statements
585 WHHW70 PHFO 251335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST TUE DEC 25 2012 ...WINDS AND SEAS INCREASING ACROSS THE COASTAL WATERS.. .A BUILDING NORTHWEST SWELL WILL PEAK TODAY...THEN RAPIDLY DIMINISH TONIGHT. STRENGTHENING TRADE WINDS WILL CONTINUE THROUGH THURSDAY BEFORE STARTING TO WEAKEN. PHZ110>124-260245- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 335 AM HST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS...BEGINNING THIS MORNING. COMBINED SEAS TO 13 FT. THE LARGEST WAVES ARE EXPECTED TODAY. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
043 WHHW70 PHFO 260138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST TUE DEC 25 2012 .THE NORTHWEST SWELL WILL DIMINISH TONIGHT. BRISK TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. PHZ119>121-123-124-261445- /O.EXT.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 PM HST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. SEAS 7 TO 11 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-261445- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 338 PM HST TUE DEC 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SEAS...7 TO 13 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHHW70 PHFO 261330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED DEC 26 2012 .FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. PHZ110>118-122-261430- /O.CAN.PHFO.SC.Y.0057.000000T0000Z-121226T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 330 AM HST WED DEC 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DECREASED BELOW 10 FT. THE ADVISORY IS NO LONGER NEEDED FOR THESE ZONES. $$ PHZ119>121-123-124-270230- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS. SEAS 7 TO 11 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHHW70 PHFO 261932 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 932 AM HST WED DEC 26 2012 .FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. PHZ119>121-123-124-270845- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 932 AM HST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS. SEAS 7 TO 11 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
663 WHHW70 PHFO 270130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED DEC 26 2012 .FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF WINDS AND AN INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS FOR MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY. PHZ119>121-123-124-271430- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 7 TO 11 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHHW70 PHFO 270131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED DEC 26 2012 .FRESH TRADE WINDS WILL LAST THROUGH THURSDAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF WINDS AND AN INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS FOR MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY. PHZ119>121-123-124-271445- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 PM HST WED DEC 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 7 TO 11 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
200 WHHW70 PHFO 271326 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST THU DEC 27 2012 .FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. THEN A COMBINATION OF WINDS AND AN INCREASING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS FOR MARINERS LATE THURSDAY...AND POSSIBLY INTO FRIDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED AS THE NEW NORTHWEST SWELL ARRIVES TODAY. PHZ119>121-123-124-280230- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 326 AM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS UP TO 25 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
737 WHHW70 PHFO 271953 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 953 AM HST THU DEC 27 2012 .FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER LOCATIONS AROUND MAUI AND THE BIG ISLAND. A COMBINATION OF WINDS AND AN INCOMING NORTHWEST SWELL WILL MAINTAIN HAZARDOUS CONDITIONS FOR MARINERS FOR MOST HAWAIIAN WATERS BEGINNING THIS EVENING INTO FRIDAY. PHZ110>118-122-280900- /O.EXB.PHFO.SC.Y.0057.121228T0400Z-121229T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 953 AM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST FRIDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS 10 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS. ROUGH SEAS 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ120-121-123-124-280900- /O.EXT.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 953 AM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...EAST WINDS 15 TO 25 KNOTS. ROUGH SEAS 7 TO 12 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-280400- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY- 953 AM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS UP TO 25 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
157 WHHW70 PHFO 280146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST THU DEC 27 2012 .FRESH TRADE WINDS WILL LAST THROUGH TODAY FOR THE WINDIER A LARGE INCOMING NORTHWEST SWELL WILL PRODUCE HAZARDOUS CONDITIONS FOR MARINERS FOR ALL HAWAIIAN COASTAL WATERS EXCEPT MAALAEA BAY BEGINNING THIS EVENING INTO FRIDAY. PHZ119-280300- /O.CAN.PHFO.SC.Y.0057.000000T0000Z-121228T0400Z/ MAALAEA BAY- 346 PM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW CRITERIA THEREFORE THE ADVISORY IS CANCELLED. $$ PHZ110>118-122-281500- /O.EXT.PHFO.SC.Y.0057.121228T0146Z-121229T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 346 PM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KNOTS...WITH GUSTS UP TO 25 KNOTS. ROUGH SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ120-121-123-124-281500- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 346 PM HST THU DEC 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...EAST WINDS 15 TO 20 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
355 WHHW70 PHFO 281328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI DEC 28 2012 .THE NORTHWEST SWELL WILL BEGIN TO DIMINISH TODAY. COMBINED SEAS WILL BRING HAZARDOUS CONDITIONS TO MOST COASTAL WATERS TODAY DUE TO THE SWELL. ANOTHER...LARGE NORTHWEST SWELL IS EXPECTED TO ARRIVE SATURDAY NIGHT. PHZ110>118-120>124-290230- /O.CON.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 328 AM HST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 5 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
057 WHHW70 PHFO 281955 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 955 AM HST FRI DEC 28 2012 PHZ110>118-120>124-282100- /O.CAN.PHFO.SC.Y.0057.000000T0000Z-121229T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 955 AM HST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. BUOY OBSERVATIONS SHOW WAVE HEIGHTS HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:30 PM HST, 1 minute earlier.
Area forecast discussion, Dec 24, 3:30 PM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON DEC 24 2012 .SYNOPSIS... WINDS ACROSS THE ISLANDS WILL GRADUALLY BECOME MORE EASTERLY AND STRONGER DURING THE NEXT COUPLE DAYS AS HIGH PRESSURE TO THE NORTHEAST INTENSIFIES. SHOWER ACTIVITY WILL INCREASE...BUT STILL FAVORING WINDWARD AND MAUKA AREAS. RAINFALL IN GENERAL SHOULD REMAIN LIGHT. EXPECT HIGH CLOUDS TO ALSO REMAIN IN PLACE TONIGHT AND THROUGH CHRISTMAS DAY. CONDITIONS WILL BECOME INCREASINGLY STABLE BY LATE IN THE WEEK...WITH WINDS POSSIBLY TURNING TO THE SOUTHEAST AGAIN DURING THE WEEKEND. && .DISCUSSION... LATEST OBSERVATIONS FROM HALEAKALA SHOW THAT WIND SPEEDS HAVE DECREASED TO WELL BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY FOR THE HALEAKALA SUMMIT HAS BEEN CANCELLED. MODEL DATA SUGGEST THAT WIND SPEEDS WILL CONTINUE TO FLUCTUATE DURING THE NEXT COUPLE OF DAYS OVER THE HALEAKALA SUMMIT...BUT EXPECTED TO REMAIN BELOW THRESHOLD LEVELS. LATEST MODEL RH/MIMIC/PWAT DATA STILL SUGGEST A GRADUAL INCREASE IN AVAILABLE LOW LVL MOISTURE ACROSS THE AREA AS THE GENERALLY PREVAILING WEAK FLOW BECOMES MORE EASTERLY AND STRONGER DURING THE NEXT TWO OR THREE DAYS. THIS IS DUE TO A SFC RIDGE NE OF THE ISLANDS INTENSIFYING AND RE/ESTABLISHING ITS DOMINANCE ACROSS THE AREA. ALSO...THERE IS A SLIGHT CHANCE OF SNOW SHOWERS OVER THE BIG ISLAND SUMMITS LATER TONIGHT. MEANWHILE...THE AREA OF CONVECTION W/SW OF THE MAIN HAWAIIAN ISLANDS CONTINUES TO PRODUCE ABUNDANT MID/UPPER LVL CLOUDS...WITH EXTENDED PERIODS OF MOSTLY CLOUDY TO CLOUDY SKIES OVER THE AREA THROUGH TUESDAY. CLOUDS COULD BE THICK ENOUGH TO PRODUCE SOME STRATIFORM RAIN AT TIMES. EXPECT OVERALL CHANCES FOR RAIN ACROSS THE ISLANDS TO INCREASE...STILL WITH BEST CHANCES OVER WINDWARD AND MAUKA AREAS THROUGH THE END OF THE WEEK. RAINFALL ACCUMULATIONS SHOULD REMAIN LIGHT FOR THE MOST PART WITH AN OCCASIONAL DOWNPOUR POSSIBLE... MAINLY OVER MOUNTAIN AREAS. FOR THE WEEKEND...MODEL SOLUTIONS SHOW POTENTIAL FOR A DEEP MID/UPPER LVL TROUGH TO DEVELOP TO THE WEST OF THE ISLANDS WITH A SERIES OF FRONTS BEING PUSHED TOWARDS THE ALOHA STATE. THIS COULD VEER WINDS TO A MORE SE OR EVEN S FLOW AT TIMES...ALONG WITH INCREASING SHOWER COVERAGE AROUND THE ISLANDS FOR THE BEGINNING OF NEXT WEEK. MODELS CONSENSUS REMAINS LOW IN TERMS OF HAVING ONE OR MORE OF THESE FRONTS ACTUALLY REACHING AND MOVING ACROSS THE ISLANDS EARLY NEXT WEEK. && .MARINE... A NEW AND RATHER LARGE NORTHWEST WILL FILL IN OVERNIGHT...PEAK ON TUESDAY...THEN LOWER SLOWLY ON WEDNESDAY. WAVEWATCH III MODEL OUTPUT INDICATES THAT SURF WOULD REACH HIGH END ADVISORY LEVELS OF AROUND 20 FEET ON CHRISTMAS DAY. A JASON-1 ALTIMETER PASS OVER THE SWELL AREA YESTERDAY AFTERNOON AS WELL AS ONE EARLIER TODAY INDICATES THAT THE WAVEWATCH III MODEL OUTPUT MAY HAVE UNDERDONE THE SIZE OF THE SWELL. THE ALTIMETER DATA SHOWS THAT THE SWELL MY BE ABOUT 2 FEET HIGHER THAN THE MODEL OUTPUT. IF THIS DATA IS CORRECT THAN SURF HEIGHTS WOULD REACH LOW END WARNING LEVELS OF AROUND 25 FEET. LONG PERIOD FORERUNNERS HAVE BEGIN TO ARRIVE AT BUOY 51101 NORTHWEST OF THE STATE. BASED ON THE ALTIMETER DATA WE HAVE DECIDED TO GO WITH A HIGH SURF WARNING FOR THIS EVENT FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...WITH A HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF THE BIG ISLAND. THIS NEW NORTHWEST SWELL WILL ALSO CAUSE SEAS TO REACH 10 FEET OR HIGHER OVER WATERS EXPOSED TO THIS SWELL. THUS A SMALL CRAFT ADVISORY WILL BE ISSUED LATER TODAY FOR THESE CONDITIONS. TRADE WINDS WILL ALSO INCREASE TO SMALL CRAFT ADVISORY LEVELS ON TUESDAY FOR THE USUAL WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. && .AVIATION... DUE TO LAYERED HIGH CLOUDS OVER THE ISLANDS...LIGHT ICING IS POSSIBLE OVER ALL THE ISLANDS. THE UPPER LEVEL TROUGH FAR WEST OF THE ISLANDS BRINGING THE HIGH CLOUDS SHOULD MOVE TO THE WEST WITH HIGH CLOUDS SLOWLY CLEARING THE ISLANDS FROM EAST TO WEST OVER THE NEXT 24 HOURS. LIGHT WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY...RESULTING IN SOME LOCAL LAND AND SEA BREEZES. SOME MVFR CONDITIONS ARE EXPECTED OVER MOSTLY WINDWARD/MOUNTAIN AREAS OF THE BIG ISLAND...AND OVER THE MOUNTAINS AND INTERIOR OF THE SMALLER ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR WAIANAE COAST- BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL HAWAIIAN WATERS- && SYNOPSIS/DISCUSSION...REYNES MARINE...BURKE AVIATION...M. BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:29 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 36 hr |
| Dec 24, 3:29 PM HST | High Surf Advisory | HFO | Honolulu | 36 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.